MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Model Number 26006M
Medical Device Problem Codes Arcing (2583); Sparking (2595); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported during a medical procedure on (b)(6) 2024, the surgical tech stated the unipolar high frequency cord spark and the cord detached from the adapter.However, no injuries were reported to the patient or the surgerical staff.
 
Additional Manufacturer Narrative
Per investigation from the manufacturing site: the most probable root cause is either mechanical stress damage or a defect because of the end of life of the cable.The cable isolation as well as the copper wire itself were cut.Therefore, no current flow was given.This led to a high contact resistance which was the cause of the sparks, seen by the user.According to similar cases, this failure happens when the product lifetime has exceeded.Because no manufacturing date and no delivery date are known, the actual age of the cable is unknown.According to the picture provided by the customer and the applicable defect, it could be assumed that either mechanical stress has cut the cable or the lifetime has been exceeded, and therefore the material becomes weak.This event is filed under internal complaint id (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, AL 90245
4242188247
MDR Report Key20054306
Report Number9610617-2024-00250
Device Sequence Number7955919
Product Code GEI
UDI-Device Identifier04048551090916
UDI-Public04048551090916
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26006M
Device Catalogue Number26006M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown